MAUDE Adverse Event Report: CORDIS US. CORP AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS US. CORP AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Catalog Number 504606X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, when removing of a 6f 11cm avanti plus catheter sheath introducer (csi) during an electrophysiology (ep) his synscopes procedure, the device broke, and part of the device remained inside the patient.The rest of the csi was removed from the patient with a non-cordis lasso.The procedure lasted longer than expected and the patient required occlusive compression and a re-absorbable suture to achieve hemostasis, as well as hospitalization with doppler control.A 22-gauge needle was used during introduction into the patient¿s right femoral vein of the superior right member.The patient was in the decubito-dorsal position during the procedure.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h11.This device and received image have been analyzed but the final, approved draft of the engineering report and its conclusion is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, when removing of a 6f 11cm avanti plus catheter sheath introducer (csi) during an electrophysiology (ep) his syncope procedure, the device broke, and part of the device remained inside the patient.The rest of the csi was removed from the patient with a non-cordis lasso.The procedure lasted longer than expected and the patient required occlusive compression and a re-absorbable suture to achieve hemostasis, as well as hospitalization with doppler control.A 22-gauge needle was used during introduction into the patient¿s right femoral vein of the superior right member.The patient was in the decubito-dorsal position during the procedure.One photo was submitted for analysis.A separated catheter sheath introducer was observed however, it cannot be determined if the introducer is a cordis csi.No other anomalies nor outstanding details could be observed in the image.A non-sterile unit of "si avanti+ 6f std w/gw no obt" was subsequently received for analysis.The returned components included an unknown device, a portion of the body of the cannula, hub, extension tubing, and a stopcock.The csi components were thoroughly inspected for any damage or anomalies that could have contributed to the reported failure, and a separated cannula was noted.The other portion of the cannula was not received for evaluation.No other damage or anomalies were observed on the returned device.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.The visual inspection conducted at high magnification provided evidence of elongation marks near the separation area, which may have contributed to the separation.These elongation marks suggest the material of the body may have been subjected to stress or deformation.The customer¿s complaint reported as "catheter sheath introducer (csi)-separated" was confirmed by the evidence of a separation found on the returned device.While the exact cause of the separation could not be definitively determined during the evaluation, the elongations detected in the material under microscopic examination are typically associated with separations due to material tensile overload.This suggests the device was likely subjected to a tensile force exceeding the material's yield strength before the separation occurred.Procedural or handling factors may have contributed to this failure.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿if increased resistance is felt upon insertion of the csi, or an intravascular device through the csi, investigate the cause before continuing.If the cause cannot be determined and corrected, discontinue the procedure and withdraw the csi.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
AVANTI
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key21102475
Report Number9616099-2025-00031
Device Sequence Number12955755
Product Code DRE
UDI-Device Identifier10705032010054
UDI-Public(01)10705032010054(17)270731(10)18352367
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number504606X
Device Lot Number18352367
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2024
Supplement Date Received by Manufacturer01/19/2025
02/19/2025
Initial Report FDA Received Date01/08/2025
Supplement Report FDA Received Date02/13/2025
02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8F 11CM AVANTI CSI; ABBOT EP CATH 6F; MEDLINE EP TROUSS ELECTROPHY; MEDLINE TROUSSE PETITE; MEDTRONIC LASSO AMPLATZ; MEDTRONIC REVEAL; SMITH & NEPHEW PANS CICAPLAIE 5 X 7; ST. JUDE CATH 6F; TERUMO 10 FR 10CM INTRODUCER; VICRYL J323H 2/0; VYGON EP AIG LL
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient SexFemale
Patient EthnicityNon Hispanic